Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 34, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Sep 18, 2010, 9:45 AM CDT for Aransas County, Calhoun County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2010, 9:45 AM CDT (14:45 UTC)
- Expired
- Sep 18, 2010, 10:00 AM CDT
- In force
- 15 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 79 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WFUS54 KCRP 181445
TORCRP
TXC007-057-181500-
/O.NEW.KCRP.TO.W.0034.100918T1445Z-100918T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 AM CDT SAT SEP 18 2010
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ARANSAS COUNTY IN SOUTH TEXAS...
SOUTHWESTERN CALHOUN COUNTY IN SOUTH TEXAS...
* UNTIL 1000 AM CDT
* AT 940 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SHOWER POSSIBLY PRODUCING A WATERSPOUT AS IT IS MOVING INLAND
OVER ARANSAS COUNTY...OR 16 MILES NORTHEAST OF ROCKPORT...
MOVING NORTHWEST AT 20 MPH.
* THE TORNADO WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2817 9669 2814 9672 2804 9685 2808 9693
2811 9692 2812 9700 2829 9693 2822 9679
2815 9687 2811 9683 2812 9681 2815 9682
2819 9679 2820 9674
TIME...MOT...LOC 1444Z 120DEG 17KT 2814 9684
$$
GW1 follow-up statement
602
WWUS54 KCRP 181455
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
955 AM CDT SAT SEP 18 2010
TXC007-057-181500-
/O.CON.KCRP.TO.W.0034.000000T0000Z-100918T1500Z/
ARANSAS-CALHOUN-
955 AM CDT SAT SEP 18 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN ARANSAS AND SOUTHWESTERN CALHOUN COUNTIES...
AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
WEAK ROTATION WITH A SHOWER OVER ARANSAS COUNTY...OR 14 MILES
NORTHEAST OF ROCKPORT...MOVING NORTHWEST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2817 9669 2814 9672 2804 9685 2808 9693
2811 9692 2812 9700 2829 9693 2822 9679
2815 9687 2811 9683 2812 9681 2815 9682
2819 9679 2820 9674
TIME...MOT...LOC 1455Z 120DEG 17KT 2817 9689
$$
GWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Sep 18, 7:44 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 18, 7:44 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
744 AM CDT SAT SEP 18 2010
.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
&&
.AVIATION...MVFR CONDITIONS WILL PREVAIL DURING THE TAF PERIOD
OWING TO CEILINGS/VISIBILITIES. SOME LOCATIONS MAY EXPERIENCE
BRIEF IFR CONDITIONS. NUMEROUS/OCCASIONAL SHOWERS AND ISOLD
THUNDERSTORMS EXPECTED TODAY...ESPECIALLY EAST OF US 281.
GENERALLY LIGHT/MODERATE ONSHORE FLOW AREAWIDE.
&&
.PREV DISCUSSION... /ISSUED 500 AM CDT SAT SEP 18 2010/
SHORT TERM (TODAY THROUGH SUNDAY)...THE NAM/GFS PROG A WEAK UPPER
DISTURBANCE TO MOVE SLOWLY ACRS THE REGION DRG THE PERIOD.
PROXIMITY SOUNDINGS REVEAL COPIOUS MSTR WITH SATURATED CONDITIONS
IN THE LOWEST 5KM. MSAS REVEALS A SFC TROUGH WITH AXIS OVER THE
COASTAL WATERS. THE GFS ALREADY INITIALIZES THIS AXIS ALG THE
COAST WHILE THE NAM IS MORE ACCURATE WITH THE CURRENT PSN OF THE
AXIS STILL OFFSHORE. NEVERTHELESS...THE NAM MAINTAINS/DEVELOPS
SPEED CONVERGENCE ALG THE COAST TODAY. ANTICIPATE WIDESPREAD
SHOWER ACTIVITY (ONLY ISOLD THUNDER) OVER THE SRN CWA WITH
SCT/NUMEROUS SHOWERS ELSEWHERE. ANTICIPATE THAT THE SFC TROUGH WL
CONTRIBUE TO TRAINING ECHOES ACRS THE SERN CWA. THE COMBINATION OF
ANTICIPATED PCPN AMOUNTS AND FFG WARRANTS A FLASH FLOOD WATCH FOR
THE SERN CWA TODAY. SIMILAR ATMOSPHERIC CONDITIONS ARE EXPECTED
SUNDAY AND ANTICIPATE SCT/NUMEROUS CONVECTION. FCST MAX TEMPS
ABOVE NAM DETERMINISTIC AND CLOSER TO PERSISTENCE.
MARINE...WILL MAINTAIN SMALL CRAFT ADVISORY FOR THE COASTAL
WATERS OWING TO SWELLS (BUOY 42020 AND WAVEWATCH OUTPUT)
ASSOCIATED WITH KARL. WIND OVER THE COASTAL WATERS WILL LIKELY
REMAIN IN THE 15-20KT RANGE. NUMEROUS SHOWERS AND ISOLD
THUNDERSTORMS EXPECTED TODAY. ADDITIONAL CONVECTION EXPECTED
SUNDAY YET CONCUR WITH WAVEWATCH THAT SEA HEIGHTS WILL SLOWLY
DECAY. EXTENDED THE MARINE WEATHER STATEMENT FOR TROPICAL
FUNNELS/WATERSPOUTS TODAY OWING TO STRONG LOW LEVEL LAPSE RATES
PROGD BY THE NAM.
COASTAL...THE COMBINATION OF SWELL AND WIND WAVES MAY RESULT IN
WATER LEVELS AROUND 2FT MSL DURING THE TIME OF HIGH TIDE. THUS...
WILL RETAIN THE CURRENT COASTAL FLOOD ADVISORY FOR TODAY.
CONDITIONS SHOULD IMPROVE SUNDAY OWING TO DECAYING SWELLS AND
DECREASED ONSHORE FLOW.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...THE WET PATTERN WILL
CONTINUE THROUGH THE MIDDLE OF THE WEEK AS DEEP TROPICAL MOISTURE
CONTINUES ACROSS SOUTH TEXAS. PWATS WILL CONTINUE TO RUN 2-2.4
INCHES THROUGH WEDNESDAY. MID LEVEL HIGH PRESSURE CENTERED NEAR
ARKANSAS WILL SLOWLY SLIDE EAST THROUGH TUESDAY AS A SHORTWAVE MOVES
THROUGH THE CENTRAL PLAINS. DEEP EASTERLY FLOW WILL BECOME
SOUTHEASTERLY AND CONTINUE THE TAP OF MOISTURE FROM THE BAY OF
CAMPECHE. STEEP LLVL LAPSE RATES WILL CONTINUE THROUGH THE BEGINNING
OF THE WEEK...SO WATERSPOUTS AND TROPICAL FUNNELS WILL STILL BE
POSSIBLE. 700MB TEMPS ARE EXPECTED TO STAY AROUND 8-9C THROUGH THE
MIDDLE OF THE WEEK...AND WITH DEEP TROPICAL MOISTURE IN PLACE...AT
LEAST SCATTERED POPS ARE EXPECTED THROUGH WEDNESDAY. BUMPED UP POPS
TO LIKELY ACROSS THE SOUTHERN HALF OF THE CWA FOR MONDAY...WITH
CHANCE POPS ELSEWHERE. THE MID LEVEL RIDGE WILL SLOWLY START
BUILDING BACK INTO THE AREA FROM THE EAST ON THURSDAY...WHICH WILL
TRY TO PUSH OUT THE TROPICAL MOISTURE. THEREFORE...TAPERED POPS
TOWARDS CLIMO LATE IN THE PERIOD. HIGH TEMPERATURES WILL BE NEAR
NORMAL DUE TO CLOUD COVER AND RAIN CHANCES...AND LOWS SHOULD BE NEAR
TO SLIGHTLY ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 77 85 76 88 / 80 60 70 40 60
VICTORIA 87 75 86 76 90 / 50 30 50 20 40
LAREDO 90 76 89 76 93 / 50 50 60 40 50
ALICE 88 75 87 75 89 / 70 40 70 40 60
ROCKPORT 86 78 85 79 88 / 70 50 60 40 60
COTULLA 91 73 89 71 91 / 50 30 50 30 40
KINGSVILLE 87 77 86 76 90 / 80 60 70 40 60
NAVY CORPUS 86 79 85 79 86 / 80 60 70 40 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...REFUGIO...SAN
PATRICIO.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM CDT SUNDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO
PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN
BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT
ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
WC/87...SHORT TERMHazardous weather outlook, Sep 18, 6:02 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 602 AM CDT SAT SEP 18 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 602 AM CDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE COUNTIES OF SAN PATRICIO...NUECES...AND KLEBERG. A COASTAL FLOOD ADVISORY IS IN EFFECT TODAY BETWEEN BAFFIN BAY AND THE MATAGORDA SHIP CHANNEL. TROPICAL FUNNELS AND WATERSPOUTS ARE POSSIBLE OVER THE MARINE AREAS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR HIGH SWELLS. THERE IS A MODERATE RISK FOR RIP CURRENTS NEAR THE COAST TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAIN IS POSSIBLE SUNDAY DUE TO DEEP TROPICAL MOISTURE LINGERING ACROSS SOUTH TEXAS. THERE IS ALSO A LOW POTENTIAL FOR ISOLATED WATERSPOUTS AND WEAK TORNADOES THROUGH THE BEGINNING OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY DUE TO THE POTENTIAL FOR FLASH FLOODING OVER THE COUNTIES OF SAN PATRICIO...NUECES AND KLEBERG COUNTIES. 87/84
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:07 PM CDT | Special Marine Warning | CRP | 113 min | |
| Sep 18, 3:35 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 3 days |
| Sep 18, 4:46 AM CDT | Areal Flood Advisory | CRP | Jim Wells | 59 min |
| Sep 18, 8:48 AM CDT | River Flood Warning | CRP | Calhoun, Victoria | 4 days |
| Sep 18, 11:26 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Sep 18, 3:31 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Calhoun, Nueces, Refugio | 119 min |
| Sep 18, 3:42 PM CDT | Small Craft Advisory for Winds | CRP | 12 hr | |
| Sep 18, 3:53 PM CDT | Areal Flood Advisory | CRP | Refugio, Victoria | 112 min |
| Sep 18, 5:39 PM CDT | Areal Flood Advisory | CRP | Nueces | 111 min |
| Sep 18, 6:26 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 3 hr |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.